MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Insufficient Information (4580)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with pre-existing esophageal atresia had a flourish device placed in 2020.Anastomosis was achieved with the flourish device.The following information was received regarding this patient's outcome: "patient with complications after flourish magnamosis (placed in rush - chicago) a few years ago [2020].The patient developed a chronic anastomotic leak [captured in 1037905-2021-00694] and recurrent tef.We operated on her this friday, and it almost seemed like the magnets had created the esophageal anastomosis through the lung tissue.We treated for a chronic esophageal anastomotic leak [previously captured in 1037905-2021-00694] and a recurrent tef.We did a neck dissection, redo of right thoracotomy, drainage of empyema/decortication, resection of esophageal stricture with primary anastomosis, repair of recurrent tef, posterior tracheopexy".Further information is requested and will be provided in a follow up report.
 
Additional Manufacturer Narrative
This event is under investigation and a follow up report will be provided.
 
Event or Problem Description
A patient with pre-existing esophageal atresia had a flourish device placed in 2020.Anastomosis was achieved with the flourish device.The following information was received regarding this patient's outcome: "patient with complications after flourish magnamosis (placed in rush - chicago) a few years ago [2020].The patient developed a chronic anastomotic leak [captured in 1037905-2021-00694] and recurrent tef.We operated on her this friday, and it almost seemed like the magnets had created the esophageal anastomosis through the lung tissue.We treated for a chronic esophageal anastomotic leak [previously captured in 1037905-2021-00694] and a recurrent tef.We did a neck dissection, redo of right thoracotomy, drainage of empyema/decortication, resection of esophageal stricture with primary anastomosis, repair of recurrent tef, posterior tracheopexy." the following was received on 04/28/2023: per the treating physician: the flourish created the esophageal magnamosis through the upper lobe of the lung.The surgery performed (b)(6) 2023 repaired the recurrent tef.The surgeon feels the tef was there all along before flourish was used.The surgery was to repair everything [pre-existing conditions and flrsh outcomes].The tef was pre-existing.There was a recurrent fistula and a leak "probably since flourish anastomosis was obtained.".
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: based on the information provided the patient was diagnosed with a recurrent tracheoesophageal fistula.The complication reported is a known clinical complication.The user indicated the cause of the recurrent tracheoesophageal fistula was possibly related to both the flourish device and the procedure.There is no evidence to suggest the report is due to a device failure.The ifu states, "potential complications during the device indwelling period include inability to approximate the atretic gap with the magnets, rupture of the balloon in the gastrostomy device; ulceration, tissue irritation, or necrotizing fasciitis around the stoma; trauma to the patient's gum due to the constant catheter pressure, new or recurrent tracheoesophageal fistula, inflammation, and bleeding." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16816007
Report Number1037905-2023-00188
Device Sequence Number14876736
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)200531(10)W4221406
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4221406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2023
Supplement Date Received by Manufacturer04/02/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale